On parameter orthogonality in symmetric and skew models

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)

Abstract

Orthogonal and partly orthogonal reparametrisations are provided for certain wide and important families of univariate continuous distributions. First, the orthogonality of parameters in location-scale symmetric families is extended to symmetric distributions involving a third parameter. This sets the scene for consideration of the four-parameter situation in which skewness is also allowed. It turns out that one specific approach to generating such four-parameter families, that of two-piece distributions with a certain parametrisation restriction, has some attractive features with regard to parameter orthogonality which, to the best of our knowledge, are not shared with other four-parameter distributions. Our work also affords partly orthogonal parametrisations of three-parameter two-piece models.
Original languageEnglish
Pages (from-to)758 - 770
Number of pages13
JournalJournal of Statistical Planning and Inference
Volume141
Issue number2
Early online date6 Aug 2010
DOIs
Publication statusPublished - Feb 2011

Keywords

  • Two-piece distribution

Fingerprint Dive into the research topics of 'On parameter orthogonality in symmetric and skew models'. Together they form a unique fingerprint.

Cite this